Alert archive / New Mexico / High Wind Watches in 2019
High Wind Watch 13, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind watch at May 20, 2019, 2:49 PM MDT. It took effect at May 21, 2019, 7:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 20, 2019, 2:49 PM MDT (20:49 UTC)
- In effect from
- May 21, 2019, 7:00 AM MDT
- Expired
- May 21, 2019, 3:36 AM MDT
- In force
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
018 WWUS75 KABQ 202049 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 249 PM MDT Mon May 20 2019 ...VERY STRONG TO DAMAGING SOUTHWEST WINDS CONTINUE THROUGH THIS EVENING FOR MUCH OF EASTERN NEW MEXICO... ...POTENTIALLY DAMAGING WINDS TUESDAY ACROSS NORTHEAST AND EAST CENTRAL NEW MEXICO... An unseasonably strong and cold storm system crossing New Mexico from west to east through tonight will continue to result in very strong to damaging west to southwest winds across much of eastern New Mexico. The strongest wind gusts this evening may occur as the Pacific cold front passes. Strong to damaging winds will decrease by midnight, but it will remain breezy. Wind speeds will quickly ramp back up on Tuesday morning near or shortly after sunrise across portions of eastern New Mexico. Wind gusts between 60 and 65 mph will again be possible through the afternoon hours. NMZ525-526-538>540-210600- /O.CON.KABQ.HW.W.0014.000000T0000Z-190521T0600Z/ Upper Tularosa Valley-South Central Mountains- Chaves County Plains-Eastern Lincoln County- Southwest Chaves County- 249 PM MDT Mon May 20 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * LOCATION...Upper Tularosa Valley, South Central Mountains, Chaves County and Eastern Lincoln County. * WINDS...Southwest 35 to 45 mph with gusts to 55 to 65 mph. * TIMING...Winds will continue to peak in strength through the evening hours today. * VISIBILITY...Locally reduced in dust prone locations. * LOCAL IMPACTS...Hazardous crosswinds will impact north to south and northeast to southwest oriented roads. Lightweight and loose objects may become airborne. Flimsy structures may blow over. Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, A High Wind Warning means damaging winds are imminent or highly likely. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ515-523-528-529-531>537-210600- /O.NEW.KABQ.HW.A.0013.190521T1300Z-190522T0100Z/ /O.CON.KABQ.WI.Y.0030.000000T0000Z-190521T0600Z/ East Slopes Sangre de Cristo Mountains-Central Highlands- Far Northeast Highlands-Northeast Highlands-Harding County- Eastern San Miguel County-Guadalupe County-Quay County- Curry County-Roosevelt County-De Baca County- 249 PM MDT Mon May 20 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... The National Weather Service in Albuquerque has issued a High Wind Watch, which is in effect from Tuesday morning through Tuesday evening. * LOCATION...Much of east-central and northeast New Mexico. * WINDS...Southwest 25 to 35 mph with gusts between 45 and 50 mph today. West winds of 35 to 45 mph with gusts between 60 and 65 mph are possible on Tuesday. * TIMING...Winds will continue to peak in strength through the evening hours today before decreasing. Winds will increase again near or shortly after sunrise on Tuesday, peak in strength during the early afternoon hours, and decrease Tuesday evening. * VISIBILITY...Locally reduced in dust prone locations. * LOCAL IMPACTS...Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Hazardous cross winds can be expected on north to south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. Remember, A High Wind Watch means conditions are favorable for a potentially damaging high wind event in and close to the watch area. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Monitor the latest forecasts at weather.gov/abq, listen to NOAA weather radio or your favorite media outlet. && $$ NMZ521-522-524-527-530-210600- /O.CON.KABQ.WI.Y.0030.000000T0000Z-190521T0600Z/ Sandia/Manzano Mountains-Estancia Valley-South Central Highlands- Raton Ridge/Johnson Mesa-Union County- 249 PM MDT Mon May 20 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * LOCATION...This includes the Sandia and Manzano Mountains, Estancia Valley, the South Central Highlands and portions of far northeast New Mexico. * WINDS...South to southwest 25 to 35 mph with gusts to 45 to 50 mph. * TIMING...Winds will continue to peak in strength through the evening hours today before decreasing. * VISIBILITY...Locally reduced in dust prone locations. * LOCAL IMPACTS...Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ 34
3 follow-up statements
331 WWUS75 KABQ 210538 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1138 PM MDT Mon May 20 2019 ...POTENTIALLY DAMAGING WINDS TUESDAY ACROSS NORTHEAST AND EAST CENTRAL NEW MEXICO... Wind speeds will ramp back up on Tuesday morning near or shortly after sunrise across portions of eastern New Mexico. Wind gusts between 60 and 65 mph will again be possible through the afternoon hours. NMZ525-526-538>540-210645- /O.EXP.KABQ.HW.W.0014.000000T0000Z-190521T0600Z/ Upper Tularosa Valley-South Central Mountains- Chaves County Plains-Eastern Lincoln County- Southwest Chaves County- 1138 PM MDT Mon May 20 2019 ...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT... While strong west winds will continue overnight, widespread high winds are no longer anticipated. $$ NMZ515-523-528-529-531>537-211345- /O.EXP.KABQ.WI.Y.0030.000000T0000Z-190521T0600Z/ /O.CON.KABQ.HW.A.0013.190521T1300Z-190522T0100Z/ East Slopes Sangre de Cristo Mountains-Central Highlands- Far Northeast Highlands-Northeast Highlands-Harding County- Eastern San Miguel County-Guadalupe County-Quay County- Curry County-Roosevelt County-De Baca County- 1138 PM MDT Mon May 20 2019 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 7 AM MDT TUESDAY THROUGH TUESDAY EVENING... ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT MDT TONIGHT... * LOCATION...Much of east-central and northeast New Mexico. * WINDS...Southwest 25 to 35 mph with gusts between 45 and 50 mph today. West winds of 35 to 45 mph with gusts between 60 and 65 mph are possible on Tuesday. * TIMING...Winds will continue to peak in strength through the evening hours today before decreasing. Winds will increase again near or shortly after sunrise on Tuesday, peak in strength during the early afternoon hours, and decrease Tuesday evening. * VISIBILITY...Locally reduced in dust prone locations. * LOCAL IMPACTS...Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Hazardous cross winds can be expected on north to south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, A High Wind Watch means conditions are favorable for a potentially damaging high wind event in and close to the watch area. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Monitor the latest forecasts at weather.gov/abq, listen to NOAA weather radio or your favorite media outlet. && $$ NMZ521-522-524-527-530-210645- /O.EXP.KABQ.WI.Y.0030.000000T0000Z-190521T0600Z/ Sandia/Manzano Mountains-Estancia Valley-South Central Highlands- Raton Ridge/Johnson Mesa-Union County- 1138 PM MDT Mon May 20 2019 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT MDT TONIGHT... While strong west winds will continue overnight, widespread strong winds are no longer anticipated. $$
101 WWUS75 KABQ 210645 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1245 AM MDT Tue May 21 2019 ...POTENTIALLY DAMAGING WINDS TUESDAY ACROSS NORTHEAST AND EAST CENTRAL NEW MEXICO... .Wind speeds will ramp back up on Tuesday morning near or shortly after sunrise across portions of eastern New Mexico. Wind gusts between 60 and 65 mph will again be possible through the afternoon hours. NMZ515-523-528-529-531>537-211445- /O.CON.KABQ.HW.A.0013.190521T1300Z-190522T0100Z/ East Slopes Sangre de Cristo Mountains-Central Highlands- Far Northeast Highlands-Northeast Highlands-Harding County- Eastern San Miguel County-Guadalupe County-Quay County- Curry County-Roosevelt County-De Baca County- 1245 AM MDT Tue May 21 2019 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 7 AM MDT THIS MORNING THROUGH THIS EVENING... * LOCATION...Much of east-central and northeast New Mexico. * WINDS...Southwest 25 to 35 mph with gusts between 45 and 50 mph today. West winds of 35 to 45 mph with gusts between 60 and 65 mph are possible on Tuesday. * TIMING...Winds will continue to peak in strength through the evening hours today before decreasing. Winds will increase again near or shortly after sunrise on Tuesday, peak in strength during the early afternoon hours, and decrease Tuesday evening. * VISIBILITY...Locally reduced in dust prone locations. * LOCAL IMPACTS...Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Hazardous cross winds can be expected on north to south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, A High Wind Watch means conditions are favorable for a potentially damaging high wind event in and close to the watch area. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Monitor the latest forecasts at weather.gov/abq, listen to NOAA weather radio or your favorite media outlet. && $$
474 WWUS75 KABQ 210936 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 336 AM MDT Tue May 21 2019 ...STRONG TO POTENTIALLY DAMAGING WINDS TODAY ACROSS MUCH OF EASTERN NEW MEXICO... .Wind speeds will ramp back up this morning shortly after sunrise across much of eastern New Mexico. Wind gusts between 60 and 65 mph are likely through the afternoon hours. NMZ515-523-528-529-532>537-212200- /O.UPG.KABQ.HW.A.0013.190521T1300Z-190522T0100Z/ /O.NEW.KABQ.HW.W.0015.190521T1300Z-190522T0100Z/ East Slopes Sangre de Cristo Mountains-Central Highlands- Far Northeast Highlands-Northeast Highlands- Eastern San Miguel County-Guadalupe County-Quay County- Curry County-Roosevelt County-De Baca County- 336 AM MDT Tue May 21 2019 ...HIGH WIND WARNING IN EFFECT FROM 7 AM THIS MORNING TO 7 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a High Wind Warning, which is in effect from 7 AM this morning to 7 PM MDT this evening. The High Wind Watch is no longer in effect. * LOCATION...Much of east-central and northeast New Mexico. * WINDS...West winds of 35 to 45 mph with gusts between 55 and 65 mph. * TIMING...Winds will increase again shortly after sunrise, peak in strength during the early afternoon hours, and decrease early evening. * VISIBILITY...Locally reduced in dust prone locations. * LOCAL IMPACTS...Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Dangerous cross winds can be expected on north to south oriented roadways, especially for high profile vehicles. Flimsy structures may blow over. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, A High Wind Warning means damaging winds are imminent or highly likely. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ531-212200- /O.UPG.KABQ.HW.A.0013.190521T1300Z-190522T0100Z/ /O.NEW.KABQ.WI.Y.0031.190521T1300Z-190522T0100Z/ Harding County- 336 AM MDT Tue May 21 2019 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from 7 AM this morning to 7 PM MDT this evening. The High Wind Watch is no longer in effect. * LOCATION...Harding County. * WINDS...West winds of 30 to 35 mph with gusts between 45 and 55 mph are likely. * TIMING...Winds will increase again shortly after sunrise, peak in strength during the early afternoon hours, and decrease early evening. * VISIBILITY...Locally reduced in dust prone locations. * LOCAL IMPACTS...Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Hazardous cross winds can be expected on north to south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ521-522-524>527-538>540-212200- /O.NEW.KABQ.WI.Y.0031.190521T1300Z-190522T0100Z/ Sandia/Manzano Mountains-Estancia Valley-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Raton Ridge/Johnson Mesa-Chaves County Plains- Eastern Lincoln County-Southwest Chaves County- 336 AM MDT Tue May 21 2019 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from 7 AM this morning to 7 PM MDT this evening. * LOCATION...Southeast, south central, central and northeast portions of New Mexico. * WINDS...West 30 to 35 mph with occasional gusts to between 50 and 55 mph. * TIMING...Winds will increase again shortly after sunrise, peak in strength during the early afternoon hours, and decrease early evening. Strong winds may persist longer into the evening hours across the south central mountains. * VISIBILITY...Locally reduced in dust prone locations. * LOCAL IMPACTS...Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Hazardous cross winds can be expected on north to south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at May 20, 12:13 PM MDT, 2 hours 36 minutes earlier.
Area forecast discussion, May 20, 12:13 PM MDT, 2 hours 36 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1213 PM MDT Mon May 20 2019 .AVIATION... 18Z TAF CYCLE A moist boundary has pushed into NE NM, and currently a few thunderstorms are developing along it. These storms will be capable of hail as they quickly move northeastward. Elsewhere, a Pacific cold front is pushing into western NM. Rain and snow showers, along with IFR (and occasionally lower) cigs have developed along and behind it. As the Pacific front continues to shift east, snow is likely across the northern mountains, and mtn obscurations are possible. A few lightning strikes are also possible later this afternoon along and west of the central mountain chain as the atmosphere destabilizes further. Additionally, strong westerly winds will increase behind the cold front with gusts between 30 and 40 kts possible. Between the Pacific cold front and the boundary draped across the northeast, strong to potentially damaging west to southwest winds are expected. Gusts between 40 and 55 kts are expected. The strongest winds are expected along a corridor from KRTN to KCQC to KSRR. Strong winds will persist overnight across many areas just downstream of the central mountain chain. 34 && .PREV DISCUSSION...1059 AM MDT Mon May 20 2019... .UPDATE... Near freezing temperatures have followed the fropa into Gallup and Farmington allowing snow to fall this morning. Have lowered the high temperatures mainly through the western half of New Mexico today, and relative humidity as well to compensate. 24/RJH && .PREV DISCUSSION...1253 AM MDT Mon May 20 2019... .SYNOPSIS... An active spring weather pattern has arrived with a potent storm system shifting east across northern New Mexico today. Severe thunderstorms with large hail, damaging winds, and heavy rainfall are expected over the far eastern plains through this morning. The focus will then shift to strong southwest winds over much of central and eastern New Mexico this afternoon and evening. Meanwhile, a band of showers and storms will enter western New Mexico this afternoon and shift east into the Rio Grande Valley by sunset. Rain will change to snow above 7,500 feet then down to 6,500 feet overnight. Several inches of snow are likely in the high terrain of northern New Mexico. Strong west winds will then slam the region Tuesday afternoon with widespread gusts of 50 to 60 mph possible. Strong winds will continue into Wednesday as the next weather system approaches from the west. Temperatures will remain below normal for most of New Mexico through Wednesday. && .DISCUSSION... An unseasonably strong upper level low pressure system will move east through the southern Rockies today and Tuesday and deliver an impressive punch of impactful spring weather conditions to the entire area. First, strong low level moisture advection into the eastern plains this morning with strengthening instability ahead of an approaching upper level jet will set the stage for severe storms through late this morning. The main impact from these storms will be large hail and heavy rainfall. The focus will then shift to strong southwest winds as 700-500mb layer winds near 50 kt shift overhead. High Wind Warnings are now in effect for the south central high terrain and surrounding plains. Wind Advisories are also in effect for the remainder of eastern NM, with potential for expansion into the lower RGV this afternoon. Meanwhile, a potent cold front will arrive over western NM this afternoon as a sharp band of showers and thunderstorms. This activity will plow eastward with rain changing to snow above 7,500' through sunset. Snow levels will lower to near 6,500' overnight as the core of an impressive 545dm H5 low moves through northern NM. A Winter Wx Advisory has been issued for the northern high terrain where 6 to 12" is likely, particularly along west facing slopes through Tuesday morning. The upper level storm system will become negative tilt as a 120 kt jet streak shifts through northern NM Tuesday afternoon. Deepening surface low pressure and cold advection will lead to widespread strong west winds. Gusts up to 60 mph will be common along the I-40 corridor from the central mt chain eastward to TX. The next system will take shape over the Great Basin by Wednesday and force strong southwest winds over the area. Extended guidance continues to show a pattern conducive to the development of daily rounds of strong to severe storms over eastern NM Thursday through Memorial Day weekend. Guyer && .FIRE WEATHER... Southwest winds will increase across the forecast area this morning as an unseasonably cold upper low moves into Arizona. Scattered to numerous showers and mountain snow showers will move into western and northern New Mexico today along the associated surface cold front. Very strong to potentially damaging winds will develop across much of the eastern half of the state this afternoon and continue through the evening hours. High winds are looking more likely for much of the area along and east of the central mountain chain Tuesday. As another strong closed low moves into Arizona Wednesday, strong to very strong winds will develop once again, possibly continuing into Thursday. High temperatures through much of the work week will remain below to well below average for late May, especially for central and western NM. 33 .ABQ WATCHES/WARNINGS/ADVISORIES... Wind Advisory until midnight MDT tonight for the following zones... NMZ515-521>524-527>537. High Wind Warning until midnight MDT tonight for the following zones... NMZ525-526-538>540. Winter Weather Advisory from 6 PM this evening to noon MDT Tuesday for the following zones... NMZ510>514. &&
Hazardous weather outlook, May 20, 3:32 AM MDT, 11 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 332 AM MDT Mon May 20 2019 NMZ501>540-211100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 332 AM MDT Mon May 20 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Strong to perhaps severe thunderstorms may linger near the Texas state line through mid morning before moving out of the area. Any of these storms will be capable of producing large hail, high winds, and locally heavy rainfall. Southwest winds of 25 to 45 mph with gusts of 50 to 60 mph will then develop over much of eastern New Mexico this afternoon. The strongest winds will impact the area around Lincoln and Chaves counties. A line of showers and thunderstorms will also move from western New Mexico this afternoon into the Rio Grande Valley early this evening. Rain will change over to snow above 7,500 feet around sunset then down to near 6,500 feet overnight. The heaviest snowfall is likely above 8,500 feet where 6 to 12 inches is expected, especially along west facing slopes. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Strong west winds will develop over much of central and eastern New Mexico Tuesday. The strongest winds are expected along the I-40 corridor east of Albuquerque where gusts in excess of 60 mph are possible. Winds will turn to the southwest Wednesday with widespread wind gusts of 45 to 55 mph possible over central and eastern New Mexico. Extended computer models are still indicating a weather pattern conducive to daily rounds of strong to severe thunderstorms over eastern New Mexico Thursday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report large hail, wind damage, and snowfall through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. Guyer
In the hours before
Local storm report, May 20, 11:00 AM MDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1100 AM MDT MON MAY 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM NON-TSTM WND GST 2 SSW FORT STANTON 33.46N 105.53W
05/20/2019 M58 MPH LINCOLN NM AWOS
KSRR AWOS.
&&
EVENT NUMBER ABQ201902143
JLSSpecial weather statement, May 20, 12:42 PM MDT, 2 hours 7 minutes before
Special Weather Statement National Weather Service Albuquerque NM 1242 PM MDT Mon May 20 2019 NMZ530-201915- Union County- 1242 PM MDT Mon May 20 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UNION COUNTY UNTIL 115 PM MDT... At 1242 PM MDT, Doppler radar was tracking a strong thunderstorm 19 miles northeast of Bueyeros, or 24 miles southwest of Clayton, moving northeast at 50 mph. Penny size hail will be possible with this storm. Locations impacted include... Clayton. This may also impact U.S. Highway 54 and State Route 402. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches your area, take shelter in a sturdy building. && LAT...LON 3609 10350 3614 10365 3660 10344 3645 10305 TIME...MOT...LOC 1842Z 214DEG 42KT 3621 10349 DPorter
Special weather statement, May 20, 1:05 PM MDT, 1 hour 44 minutes before
Special Weather Statement National Weather Service Albuquerque NM 105 PM MDT Mon May 20 2019 NMZ527-528-201930- Far Northeast Highlands-Raton Ridge/Johnson Mesa- 105 PM MDT Mon May 20 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLFAX COUNTY UNTIL 130 PM MDT... At 105 PM MDT, Doppler radar was tracking a strong thunderstorm near Maxwell, or 17 miles northeast of Springer, moving north at 30 mph. Penny size hail will be possible with this storm. Locations impacted include... Maxwell and Raton Crews Airport. This includes Interstate 25 between Mile Markers 426 and 448. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches your area, take shelter in a sturdy building. && LAT...LON 3649 10434 3650 10454 3683 10463 3684 10429 TIME...MOT...LOC 1905Z 173DEG 26KT 3659 10446 DPorter
Special weather statement, May 20, 1:54 PM MDT, 55 minutes before
Special Weather Statement National Weather Service Albuquerque NM 154 PM MDT Mon May 20 2019 NMZ527-528-202015- Far Northeast Highlands-Raton Ridge/Johnson Mesa- 154 PM MDT Mon May 20 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COLFAX COUNTY UNTIL 215 PM MDT... At 152 PM MDT, Doppler radar was tracking a strong thunderstorm over Raton, moving northeast at 50 mph. The Raton Crews Airport reported a peak wind gust of 55 mph. Wind gusts up to 55 mph will be possible with this storm. Locations impacted include... Raton, Sugarite and Sugarite Canyon State Park. This includes Interstate 25 between Mile Markers 443 and 460. && LAT...LON 3674 10439 3681 10460 3699 10453 3699 10422 TIME...MOT...LOC 1952Z 202DEG 42KT 3685 10446 DPorter
Local storm report, May 20, 2:26 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
226 PM MDT MON MAY 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HIGH SUST WINDS 2 SSW FORT STANTON 33.46N 105.53W
05/20/2019 M41 MPH LINCOLN NM AWOS
KSRR AWOS.
&&
EVENT NUMBER ABQ201902144
99The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 11:47 PM MDT | Winter Weather Advisory | ABQ | 36 hr | |
| May 20, 12:25 AM MDT | High Wind Warning | ABQ | 24 hr | |
| May 20, 12:25 AM MDT | Wind Advisory | ABQ | 24 hr | |
| May 20, 1:22 AM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, San Miguel, Union | 38 min |
| May 20, 1:30 AM MDT | Special Weather Statement | ABQ | Curry | 15 min |
| May 20, 1:43 AM MDT | Severe Thunderstorm Warning | ABQ | Curry, De Baca, Quay, Roosevelt | 35 min |
| May 20, 2:05 AM MDT | Special Weather Statement | ABQ | Quay | 25 min |
| May 20, 2:10 AM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay | 50 min |
| May 20, 2:59 AM MDT | Severe Thunderstorm Warning | ABQ | Quay | 31 min |
| May 20, 4:02 AM MDT | Special Weather Statement | ABQ | Union | 28 min |
| May 20, 12:42 PM MDT | Special Weather Statement | ABQ | Union | 33 min |
| May 20, 1:05 PM MDT | Special Weather Statement | ABQ | Colfax | 25 min |
| May 20, 1:54 PM MDT | Special Weather Statement | ABQ | Colfax | 21 min |
Nearby
High Wind Watches in New Mexico, 2019Every high wind watch in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.